I have been on 10 mg of Celexa, starting next week on week three. Still don't see any real change at all, not hungry, no motivation, down mood, not interested in anything, etc. How long before a positive change? I know people around me (spouse) especially can see it too. Do I need a higher dose, med change or just try and be patient?
I'm almost on a full month of Celexa 10mg and it took about three weeks to start feeling like my old self again and to get my motivation back. I had some pretty severe side effects, so I can really tell I'm on the good side of the medicine now. From what I've been told, it takes about four weeks for the medicine to reach it's peak in your blood stream. You can always call your doctor and run it by them. I know I'll be going up to 20 mg (which is apparently the standard dose) when I go back for a follow-up in a few weeks.
Probably wasn't super helpful but hang in there and ask any other questions you might have. This group was super helpful for me!
Hi, Momma! I'm sorry you're still feeling so poorly. It generally takes 4-6 weeks to feel the full benefits of an antidepressant and 6-8 weeks to reach a steady therapeutic dose in your bloodstream. These medications just start to work very slowly so a "fair trial" takes a lot of patience.
I think you should talk to your doctor, though, as 20mg is the usual starting dose which can be raised to 40mg if needed. As long as you've adjusted to the medication and aren't having side effects you might do better with the higher dose.
Best regards and I hope you feel better soon. Wildcat
- Celexa Information for Consumers
- Celexa Information for Healthcare Professionals (includes dosage details)
- Side Effects of Celexa (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Dec 2009 • 3 answers
Posted 2 May 2011 • 4 answers
Posted 20 Dec 2011 • 7 answers
Bipolar Disorder - Bipolar on lithium 900mg, klonapin prn, and currently switching from Celexa 40 mg
Posted 3 Dec 2012 • 3 answers
Posted 26 Jun 2016 • 0 answers